Top
10
Doctor insights on: What Causes Weakness In A P D Dialysis Patient

Share
1

1
Can glutamine help in weakness of dialysis patient? I have seen studies that says 10 - 15 g loss of glutamine per dialysis , often not replenished.

Can glutamine help in weakness of dialysis patient? I have seen studies that says 10 - 15 g loss of glutamine per dialysis , often not replenished.

Probably not: Dialysis is difficult. Patient may have low levels of import substance like glutamine or carnitine. Unfortunately we do not have evidence that supplementing them makes pt healthier. ...Read more

Dr. Quresh Khairullah
507 doctors shared insights

Dialysis (Definition)

Simple answer is that it is a medical technology used primarily to provide an artificial replacement for lost kidney function in people with renal failure. Hemodialysis remove wastes and excess water from the blood by circulating blood outside the body through an external filter, called a dialyzer. Blood and dialysate flow through in opposite directions and the ...Read more


2

2
My friend is an dialysis patient and vomited during dialysis! this is the second time. Will it cause any problems?

Discuss with nephrol: We can not answer your question as we do not have enough information about your friend.I will suggest your friend discuss with his/her doctor as to what is causing the vomiting and if it needs any therapy. ...Read more

3

3
What are the cause of bleeding in the urine of a dialysis patient?

Possible:: Hmorrhagic cystis, acquired cystic kidney disease seen in some patients on chronic dialysis, kidney or bladder tumor, vasculitis or vascular malformation, kidney stone or polycystic kidney disease which caused renal failure in the first place. ...Read more

4

4
What causes dialysis patients to have sweet taste in their mouth?

What causes dialysis patients to have sweet taste in their mouth?

Ketosis: I am thinking you might be a diabetic. If I am wrong, i apologize. I have searched for causes of a sweet taste in the mouth and have come up with two possible reasons - high blood sugar and high ketones (usually seen in diabetes). See your doctor and tell her/him what you are experiencing. ...Read more

5

5
What cause shoulder pain in patient on peritoneal dialysis with turbid color fluid and peritoneal pain?

What cause shoulder pain in patient on peritoneal dialysis with turbid color fluid and peritoneal pain?

Pain on PD: This question is clearer - turbid fluid indicates infection. Infection will cause these symptoms. Call your doctor and PD nurse. ...Read more

See 2 more doctor answers
6

6
What causes severe leg cramps in a dialysis patient. Especially at night or during dialysis. ?

What causes severe leg cramps in a dialysis patient.  Especially at night or during dialysis.  ?

Fluid shifts: Most attribute leg muscle cramps during or after dialysis to the shifting of fluid out of the muscle cells as excess fluid is removed during dialysis and the body re-equillabrates. ...Read more

See 1 more doctor answer
7

7
What causes constant bowel movement in a dialysis pattient?

Not dialysis,usually: Wonder if your cause is diabetic related enteropathy. I see this problem in about 3 or 4 every 100 dialysis patients. Usually due to diabetes. Of course infectious diarrhea is possible. See gastroenterology. ...Read more

8

8
Can dialysis patients have a massage?

Yes: Take care not to compress your fistula access while lying down. Catheter exit sites need to remain covered. If a pd access, keep your exit site covered with gauze. ...Read more

9

9
What happens if a patient misses a dialysis session?

What happens if a patient misses a dialysis session?

Clean & Squeeze: Dialysis is both about cleaning (dialysis) the blood of toxins and squeezing (ultra-filtering) excess fluid out. Both functions are done constantly in patients with normal function. Missing a session puts you 4-5 days between treatments and at risk for electrolyte and/or fluid retention problems. ...Read more

10

10
Why some dialysis patient got dark skin?

Why some dialysis patient got dark skin?

Increased pigment: Kidney failure often causes increased pigmentation similar to tanning. The mechanism may be related to molecules and toxins that build up and are incompletely removed by dialysis. The pigmentation usually causes no problems. There can also be small deposits of calcium in skin, itching, sores from scratching and other skin problems in dialysis patients that can cause more severe symptoms. ...Read more

See 1 more doctor answer